CSN Login
Members Online: 14

Nexavar & TACE

slg
Posts: 200
Joined: Jan 2010

Hello,
My husband was diagnosed with liver cancer in October 2009. The liver specialist has put him on Nexavar which he started January 1st. He just underwent a TACE procedure 2 weeks ago. We don't know the outcome yet but his labs are coming back good. The #'s have been dropping.
If there's anyone out there who also has unergone this type of treatment, would like to hear from you.
Thanks.

ljw1121
Posts: 22
Joined: Oct 2009

Hello slg! I've been on Nexavar for 3mos now and also had H/F syndrome. Was taken off of chemo for 1 wk & it resolved itself. It reappears from time to time but not as severe. I was told that if u develop H/F syndrome that your chance of improved findings on your ct scans are very likely. My 1st scan showed no new growth and no change in size, which is good. My next scan is in March. Have a few more side e/f but I believe u read them already. If u haven't tried calling Nexconnect I encourage u to do so. They're great.
Did anyone tell u about udderly smooth cream & bag balm. Very good for hands and feet with dryness. I use them everyday. I don't know where u are but I got them at CVS & u may be able to get them at Walgreens. Also Temperapedic has an awesome pair of slippers that are great. All sugg. from Nexconnect. # is 866-639-2827
Biotene toothpaste and mouthwash is also good for sore mouth. Good luck with everything & let me know how u guys are doing!

slg
Posts: 200
Joined: Jan 2010

Thanks ljw1121 for the info. What is H/F syndrome. Yes, we know about the Udderly Smooth cream and also Dermal Therapy cream as well. I have spoken to the Nexconnect nurses quite often. They are very very helpful. if you don't mind my asking, what are the other side effects you are experiencing? Are you on the full dosage? (400 mg twice a day) Keep in touch.
SLG

ljw1121
Posts: 22
Joined: Oct 2009

Hi slg! H/F is my abbrev. for hand & foot syndrome. I had a really sensitive spot under my big toe which also developed into a blister. Very painful!!!!! My dr. took me off Nexavar 400m twice a day for one week and it resolved itself. She then started me at 200mg twice a day for a week and then bounced me back up to full dose. The sensitivity to that foot comes back from time to time but its not as bad.(disappears after a few days). Other side effects are diarrhea, hair thinning, sensitive mouth, fatigue,and slight nausea after I take the meds. It disappears after about 45mins. I also develop really high blood pressure and it took a little while to find out what meds would work for me. Much improved now. They tell you that usually by the 3rd mo. your body starts to adjust to the meds and everything starts to level out. I believe that's what's happening with me. I'm in N.O. and would be glad to swap info with you anytime. Take care

slg
Posts: 200
Joined: Jan 2010

Ok, you got me, what's N.O.? I am finding that not many people keep up with this site. Do you know of any other sites that might be better? I have tried to get on the live chatroom but can't seem to. I have also sent emails through this site but looks like no one uses that either.
My husband is having foot issues again. Had to call the Dr. over the weekend. They decreased his dosage and he rested all day yesterday. He says his feet are much much better. He does have several sores on his feet too. got him the slippers and he loves them. Said they really help.
Thanks so much for you suggestions. Please keep in touch.
slg
email: slg72@aol.com

ljw1121
Posts: 22
Joined: Oct 2009

Hey slg! I'm also dealing with a new flare up of the H/F syndrome. Quite sensitive but I've been putting the steroid cream that my Onc. gave me on it. thank goodness it's only under my big toe. Did your dr. prescribe any for you guys? I have my next scan in March and I'm quite anxious to see what it shows. I'm gonna try to e-mail u but it may not work. Having trouble with my phone.
Mine is lmw1121@yahoo.

slg
Posts: 200
Joined: Jan 2010

Thanks ljw1121 for the info. What is H/F syndrome. Yes, we know about the Udderly Smooth cream and also Dermal Therapy cream as well. I have spoken to the Nexconnect nurses quite often. They are very very helpful. if you don't mind my asking, what are the other side effects you are experiencing? Are you on the full dosage? (400 mg twice a day) Keep in touch.
SLG

ygfilart's picture
ygfilart
Posts: 11
Joined: Feb 2010

I am yllette from the philippines. I am not a liver cancer patient but a tongue cancer one. Doctors wanted to cut off my entire tongue but i did not go for it. Today i can talk and eat normally but still undergoing follow up tests and treatment. I know people from my place with liver cancer. I don't know if it will help you but these friends had been on chemo for at least two years already and during those times, felt sicker than better. But today, they are now all strong, healthy and happy that they don't have to experience chemo again. What made this possible? I and they were all treated in China, Fuda Cancer Hospital. In your case, you can look up cryotherapy. For me, it is a much better option. Just take time to look it up and if you think it is promising, i suggest you go for it. I promise you, chemo is much much more painful and sickening than cryotherapy.

ljw1121
Posts: 22
Joined: Oct 2009

It's New Orleans callin. I haven't heard from u in a while so I hope everythings going well. How's your husband? Good I hope. My e-mail is lmw1121@yahoo.com. I haven't even tried getting o the chat line so I can't help you there and I don't know of other sites either. I'm using my phone to e-mail and some times it gets messed up
Let me hear from you guys!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network